Alert archive / New Mexico / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS El Paso, TX
NWS El Paso, TX issued this areal flood advisory at Jul 6, 2012, 4:32 PM MDT for Otero County, New Mexico. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2012, 4:32 PM MDT (22:32 UTC)
- Expired
- Jul 6, 2012, 6:30 PM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this areal flood advisory went out at Jul 6, 1:19 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 1:19 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 119 PM MDT FRI JUL 6 2012 .SYNOPSIS... ONE MORE DAY OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH THIS EVENING. DRIER AIR WILL BE FILTERING INTO THE REGION FOR THE WEEKEND WITH MOST ACTIVITY REMAINING OVER THE MOUNTAINS AND FAR WESTERN NEW MEXICO. TEMPERATURES WILL RETURN TO THE LOWER TO MID 90S THROUGH MONDAY BUT A BACK DOOR COOL FRONT WILL DROP TEMPERATURES ABOUT 5 TO 8 DEGREES STARTING TUESDAY WITH A RETURN TO DAILY THUNDERSTORM ACTIVITY. && .DISCUSSION... CURRENT RADAR TRENDS SHOWING INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF THE CWA. MOVEMENT OF STORMS INDICATES INVERTED TROUGH ALOFT SITUATED OVER EL PASO COUNTY INTO THE DONA ANA/OTERO COUNTY LINE REGION. SOME STORMS ARE FAIRLY STRONG AND CONTINUE TO BE SLOW MOVING WITH THE MAIN THREAT CONTINUING TO BE HEAVY RAIN AND FLOODING. EXPECT THE MAIN AREA OF ACTIVITY TO GRADUALLY MOVE WESTWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS AS TROUGH BECOMES ALIGNED THROUGH LUNA INTO WESTERN SIERRA COUNTY BY 12Z. AS WAS THE CASE THIS MORNING...THINK AT LEAST LIGHT SHOWERS ARE POSSIBLE THROUGH THE NIGHT ALONG THIS TROUGH. BEHIND THE TROUGH...SOME DRIER AIR WILL BE FILTERING IN FROM THE EAST BUT AT LEAST WESTERN ZONES WILL CONTINUE TO SEE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS SAT. BY SUN...DRIER AIR WILL SPREAD ACROSS ENTIRE AREA WITH ANY THUNDERSTORM ACTIVITY LIKELY REMAINING OVER THE HIGHER TERRAIN THROUGH MONDAY. THE DRIER AIR WILL ALLOW TEMPERATURES TO RETURN TO NEAR NORMAL WITH THE LOWLANDS BACK INTO THE LOWER TO MID 90S. UPPER RIDGE WILL BE RETROGRADING DURING THIS TIME AND BECOME ESTABLISHED OVER THE GREAT BASIN WITH A NNE UPPER FLOW ACROSS NM AND FAR WEST TX. THIS WILL HELP TO RECYCLE THE MONSOON MOISTURE CURRENTLY OVER THE ROCKIES AND INTO NM BACK TO THE SOUTH. GFS IS BRINGING PW'S BACK OVER AN INCH AND A HALF BY TUE/WED. THERE WILL BE SOME DISTURBANCES MOVING THROUGH THIS FLOW WHICH WILL HELP TO TRIGGER MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. HAVE RAISED POPS FOR THE TUE-THU PERIOD INTO THE 30-50 PERCENT RANGE. MEX TEMPS LOOK TOO WARM GIVEN THE AMOUNT OF MOISTURE STREAMING BACK INTO THE AREA AND EXPECTED CLOUD COVER...SO EXPECT DAYS SIMILAR TO LAST COUPLE BUT POSSIBLY A COUPLE DEGREES COOLER WITH A MORE EASTERLY TO ENE LOW LEVEL WIND COMPONENT...ESP TUE AND WED. EXPECT AT LEAST SCATTERED MTN AND ISOLD LOWLAND SHOWERS AND THUNDERSTORMS EACH AFT/EVE THROUGH FRI. && .AVIATION...VALID 07/12Z-08/12Z. SCT TO NUMEROUS SHOWERS AND TSTMS MAINLY E OF THE CONTINENTAL DIVIDE 00Z-09Z THEN MORE ISOLATED ON SAT ESPLY AFT 18Z. SCT-BKN050-080 AND 100-200 AGL. LOCAL VRB25G25LT 3SM +TSRAGS SCT010 BKN020 OVC080 00Z-09Z. SVR TURBC WITH 20NM OF TSTMS. FRZG LVL 149 MSL WITH SOME TS TOPS 490 MSL. MEAN STORM VECTOR APPX 360/10KT. && .FIRE WEATHER... OUR MOIST ATMOSPHERE WILL CONTINUE AGAIN TODAY WITH SHOWERS AND THUNDERSTORMS A LITTLE MORE WIDESPREAD PARTICULARLY EAST OF THE CONTINENTAL DIVIDE AS SOME MINOR UPPER DISTURBANCES MOVE INTO MAINLY THE EASTERN PORTION OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AGAIN THE POTENTIAL EXISTS FOR SOME HEAVY RAIN THIS THIS AFTERNOON AND TONIGHT WITH LOCAL FLOODING ALSO POSSIBLE. INCREASING DRIER EAST NORTHEAST FLOW ALOFT IS FORECAST FOR SATURDAY THROUGH MONDAY AND THIS WILL DRY US OUT SOME ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL LIKELY. A COOL BACKDOOR TYPE FRONT WITH ADDED MOISTURE WILL MOVE IN FROM THE EAST ON TUESDAY AND WEDNESDAY AND WILL ONCE AGAIN INCREASE THE COVERAGE AND INTENSITY OF THUNDERSTORMS OVER ALL FIRE WEATHER ZONES. MIN RH VALUES WILL RUN FROM 30% TO 40% LOWLANDS AND 50% TO 60% HIGHLANDS FRIDAY DROPPING ABOUT 10% ALL AREAS SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 90 74 94 75 / 60 20 10 10 10 SIERRA BLANCA 71 90 67 89 68 / 30 10 10 10 10 LAS CRUCES 68 89 69 93 70 / 60 20 10 10 10 ALAMOGORDO 67 90 67 92 68 / 40 20 20 10 20 CLOUDCROFT 49 71 49 73 50 / 50 30 20 30 20 TRUTH OR CONSEQUENCES 66 89 69 93 70 / 60 30 20 20 20 SILVER CITY 62 78 63 87 64 / 50 50 30 30 20 DEMING 66 88 68 94 71 / 60 40 20 20 10 LORDSBURG 67 86 69 94 70 / 40 50 30 20 20 WEST EL PASO METRO 72 90 77 94 78 / 60 20 10 10 10 DELL CITY 67 92 65 92 68 / 30 20 10 10 10 FORT HANCOCK 69 92 71 94 72 / 40 20 10 10 10 LOMA LINDA 63 84 65 86 66 / 40 20 10 10 10 FABENS 69 93 73 95 74 / 60 20 10 10 10 SANTA TERESA 69 89 71 94 72 / 60 20 10 10 10 WHITE SANDS HQ 71 87 73 91 74 / 60 20 10 10 10 JORNADA RANGE 64 91 64 92 65 / 60 20 10 10 10 HATCH 64 88 67 91 68 / 60 20 20 10 10 COLUMBUS 67 89 71 95 71 / 60 30 20 10 10 OROGRANDE 69 91 72 93 73 / 40 20 10 10 10 MAYHILL 54 76 51 77 52 / 50 30 20 30 20 MESCALERO 51 78 49 81 50 / 50 30 20 30 20 TIMBERON 56 74 52 77 53 / 40 30 20 30 20 WINSTON 58 77 60 82 61 / 60 40 30 30 20 HILLSBORO 63 83 66 85 67 / 60 40 20 20 20 SPACEPORT 65 88 68 91 69 / 60 20 20 10 20 LAKE ROBERTS 58 80 55 87 56 / 60 50 30 30 20 HURLEY 62 83 63 90 64 / 50 50 30 30 20 CLIFF 57 88 58 91 59 / 60 50 30 30 20 MULE CREEK 55 82 58 90 59 / 60 50 30 30 20 FAYWOOD 58 81 62 88 63 / 60 40 30 20 20 ANIMAS 70 85 68 92 69 / 40 50 30 20 20 HACHITA 65 87 66 92 67 / 40 50 30 10 10 ANTELOPE WELLS 68 84 68 91 69 / 40 50 30 10 10 CLOVERDALE 69 74 67 84 68 / 40 50 30 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 26/20
Hazardous weather outlook, Jul 6, 11:09 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT FRI JUL 6 2012 NMZ401>417-TXZ418>424-071715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY. LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND TONIGHT...ALONG WITH POSSIBLE FLASH FLOODING. RAINFALL AMOUNTS MAY EXCEED 2 INCHES OVER A FEW LOCATIONS. ALSO GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM COVERAGE WILL BE ON THE DECREASE SATURDAY THROUGH MONDAY...BUT MOUNTAIN LOCATIONS AND FAR SOUTHWEST NEW MEXICO COULD STILL SEE SOME AFTERNOON AND EVENING THUNDERSTORMS. TUESDAY THROUGH THURSDAY OF NEXT WEEK WILL SEE AN INCREASE IN THUNDERSTORM COVERAGE AGAIN AS MOISTURE MOVES IN FROM THE NORTHEAST. AGAIN...PLENTY OF MOISTURE WILL BE AVAILBLE AND STORMS WILL BE SLOW MOVING...SO HEAVY RAIN AND POSSIBLE FLOODING WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. JMG
In the hours before
Special weather statement, Jul 6, 1:00 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 100 PM MDT FRI JUL 6 2012 NMZ410-411-413-062000- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 100 PM MDT FRI JUL 6 2012 ...STRONG THUNDERSTORMS THREATENING DONA ANA AND SOUTHWESTERN OTERO COUNTIES THROUGH 200 PM MDT... AT 1247 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG SLOW MOVING THUNDERSTORMS THAT WERE INCREASING ACROSS THE AREA. THE STRONGEST ACTIVITY WAS LOCATED AROUND LEASBURG...WHITE SANDS MAIN POST...CORRALITOS AND RURAL AREAS WEST OF MESQUITE AND CHAMBERINO. THE STORMS MAY PRODUCE LOCALLY HEAVY RAINS WITH MINOR FLOODING ALONG WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... LEASBURG... LAS CRUCES... CHAPARRAL... EAST MESA... TALAVERA... BERINO... SAN MIGUEL... FAIRACRES... ANTHONY GAP... CORRALITOS... AGUIRRE SPRINGS... SOLEDAD CANYON... DRIPPING SPRINGS... KILBOURNE HOLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 6, 1:47 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 147 PM MDT FRI JUL 6 2012 NMZ410>413-062045- CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 147 PM MDT FRI JUL 6 2012 ...STRONG THUNDERSTORMS THREATENING DONA ANA AND SOUTHWESTERN OTERO COUNTIES THROUGH 245 PM MDT... AT 135 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ACROSS DONA ANA AND WESTERN OTERO COUNTIES. THE STRONGEST ACTIVITY WAS LOCATED OVER WHITE SANDS MISSILE RANGE...ACROSS HIGHWAY 9 SOUTH OF KILBOURNE HOLE...AND NEAR JORNADA RANGE. LOCALLY HEAVY RAINS WITH MINOR FLOODING ARE POSSIBLE WITH THESE STORMS IN ADDITION TO SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOCATIONS IMPACTED INCLUDE... MCGREGOR RANGE BASE... SUNLAND PARK... LEASBURG... LAS CRUCES... CHAPARRAL... ANTHONY... EAST MESA... TALAVERA... JORNADA RANGE... BERINO... AGUIRRE SPRINGS... SOLEDAD CANYON... DRIPPING SPRINGS... KILBOURNE HOLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 6, 2:27 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 227 PM MDT FRI JUL 6 2012 NMZ410-411-062115- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 227 PM MDT FRI JUL 6 2012 ...STRONG THUNDERSTORMS WITH HEAVY RAINS CONTINUE ACROSS DONA ANA COUNTY THROUGH 315 PM MDT... AT 218 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER LAS CRUCES AND AROUND LEASBURG AND RADIUM SPRINGS. LOCALLY HEAVY RAINS WITH MINOR FLOODING ALONG WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. OTHER STRONG THUNDERSTORMS WERE CROSSING HIGHWAY 9 WEST OF SANTA TERESA AND WERE OVER JORNADA RANGE. LOCATIONS IMPACTED INCLUDE... LEASBURG... LAS CRUCES... EAST MESA... TALAVERA... SAN MIGUEL... FAIRACRES... VADO... NMSU MAIN CAMPUS... MESQUITE... MESILLA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 6, 3:18 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 318 PM MDT FRI JUL 6 2012 NMZ411-TXZ418-419-423-062230- EASTERN/CENTRAL EL PASO COUNTY TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX- 318 PM MDT FRI JUL 6 2012 ...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA AND EL PASO COUNTIES THROUGH 430 PM MDT... AT 310 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER THE EL PASO METROPOLITAN AREA AND SOUTHERN DONA ANA COUNTY. LOCALLY HEAVY RAINS WITH THESE STORMS MAY CAUSE STREET FLOODING. IN ADDITION THE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... MISSION VALLEY... EAST EL PASO... NORTHEAST EL PASO... WEST EL PASO... SUNLAND PARK... ANTHONY... HORIZON CITY... CENTRAL EL PASO... CHAMBERINO... SANTA TERESA... FRANKLIN MOUNTAINS STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:25 PM MDT | Areal Flood Advisory | EPZ | Grant | 110 min |
| Jul 6, 12:40 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 6, 1:58 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 6, 2:35 PM MDT | Areal Flood Advisory | EPZ | Grant | 115 min |
| Jul 6, 2:54 PM MDT | Areal Flood Advisory | EPZ | Grant | 111 min |
| Jul 6, 4:00 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Jul 6, 1:25 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Jul 6, 3:26 PM MDT | Areal Flood Advisory | EPZ | El Paso | 64 min |
| Jul 6, 5:02 PM MDT | Areal Flood Advisory | EPZ | El Paso | 58 min |
| Jul 6, 5:13 PM MDT | Flash Flood Warning | EPZ | El Paso | 62 min |
Nearby
Areal Flood Advisories in New Mexico, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.